MAUDE Adverse Event Report: CORDIS CORPORATION BRITE TIP; INTRODUCER, CATHETER

CORDIS CORPORATION BRITE TIP; INTRODUCER, CATHETER
Catalog Number 401811M
Medical Device Problem Codes Material Frayed (1262); Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, the 8f 11cm brite tip sheath snapped while inside patient.The 8f sheath ruptured intravascularly.The sheath was eventually retrieved percutaneously via lfv, using a balloon to pull it out.Also tried snare but was not available.The device was stored in the lab while in the sheaths cupboard.There were no anomalies noted when the device was removed from the packaging.The device was dropped aseptically in the sterile field.The device was prepped per the instructions for use (ifu).There was no difficulty experienced while flushing the device.The right femoral vein was used for access.The access site was not pre-dilated.There was no resistance while advancing the catheter through the sheath.The sheath was not torqued against resistance.Excess force was not used during the procedure.There was no difficulty tracking through the vasculature.Atrial flutter ablation was the intended procedure.The device will be returned for investigation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.E1 phone #: (b)(6).
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b4, d9, g3, g6, h1, h2, h3, and h10 this device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6.As reported, an 8f 11cm brite tip sheath snapped while inside patient.The 8f sheath ruptured intravascularly.The sheath was eventually retrieved percutaneously via lfv, using a balloon to pull it out.Also tried snare but was not available.The device was stored in the lab while in the sheath¿s cupboard.There were no anomalies noted when the device was removed from the packaging.The device was dropped aseptically in the sterile field.The device was prepped per the instructions for use (ifu).There was no difficulty experienced while flushing the device.The right femoral vein was used for access.The access site was not pre-dilated.There was no resistance while advancing the catheter through the sheath.The sheath was not torqued against resistance.Excess force was not used during the procedure.There was no difficulty tracking through the vasculature.Atrial flutter ablation was the intended procedure.A non-sterile ¿si brite tip 8f 11cm str¿ was received for analysis.Only the catheter sheath introducer (csi) was returned for analysis.The cannula of the csi was received separated in two pieces.The separation is located approximately 10.5 cm from the distal tip.The separated piece was returned for analysis.The brite tip presents with a frayed condition.No other outstanding details were noticed.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.Sem analysis was not performed because the damages associated with the cannula separation and the frayed brite tip are visible with the magnification obtained with a vision system.The separated area was inspected with a vision system observing that both edges presented evidence of elongations, scratches, and plastic deformation.The elongations, scratches, and plastic deformation found on the material are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the device was induced to a tensile force that exceeded the material yield strength prior to the separation.No other anomalies were observed during the evaluation.The brite tip was also inspected with a vision system to obtain a magnified image of the damage.The unit presented evidence of scratch marks, elongations, fatigue lines, and plastic deformation.These types of damages are commonly caused by interaction of the material with an unknown sharp object causing mechanical damage.Therefore, it is assumed that the distal tip was induced to a force that exceeded the material yield strength prior to the fraying.The reported ¿catheter sheath introducer (csi)~separated" and ¿brite tip/distal tip~frayed/split/torn¿ was confirmed, the returned unit presented with a two-piece separation on the cannula and a frayed condition the brite tip.The exact cause of the observed damages could not be conclusive determined during the analysis.The investigation findings suggest the devices were subjected to excessive force prior to the separation, which may have been caused by an interaction with a sharp object.Therefore, procedural or handling factors may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
BRITE TIP
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key19497941
Report Number9616099-2024-00189
Device Sequence Number6661153
Product Code DYB
UDI-Device Identifier10705032000376
UDI-Public(01)10705032000376(17)271231(10)18272417
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 08/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number401811M
Device Lot Number18272417
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/12/2024
07/11/2024
07/18/2024
08/27/2024
Initial Report FDA Received Date06/10/2024
Supplement Report FDA Received Date07/08/2024
07/18/2024
07/18/2024
08/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN SHEATHS
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age61 YR
Patient SexMale
Patient Weight80 KG